Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2001, 7:49 PM EDT for Schuyler County, Steuben County, Yates County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 7:49 PM EDT (23:49 UTC)
- Expired
- May 27, 2001, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Schuyler County, NY, Steuben County, NY, Yates County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS51 KBGM 272351 SVRBGM NYC097-101-123-280030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 749 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. SCHUYLER COUNTY IN CENTRAL NEW YORK. YATES COUNTY IN CENTRAL NEW YORK. * UNTIL 830 PM EDT. * AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS...ALONG A LINE EXTENDING FROM COHOCTON TO ADDISON...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BATH AND RISINGVILLE AROUND 755 PM EDT. PRATTSBURG AND THURSTON AROUND 805 PM EDT. ADDISON AND ITALY HILL AROUND 810 PM EDT. HAMMONDSPORT AND SAVONA AROUND 815 PM EDT. CAMPBELL AND ERWINS AROUND 820 PM EDT. COOPERS PLAINS AND GANG MILLS AROUND 825 PM EDT. KEUKA AND YATESVILLE AROUND 830 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4255 7748 4200 7739 4217 7698 4273 7693 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 27, 3:00 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SUN MAY 27 2001 LINE OF SHRA AND TSRA PROGRESSING INTO WESTERN FA ATTM. ALSO SOME SHRA AND TSRA DEVELOPING AHEAD OF THE LINE MAINLY ACROSS THE CATSKILLS. LINE SHOULD BE THROUGH MOST OF THE FA BY THE EARLY EVENING HOURS. STORMS HAVE NOT BEEN SUSTAINING THEMSELVES FOR A LONG PERIOD. HAD A REPORT OF PEA SIZE HAIL FROM A SPOTTER IN SUSQUEHANNA COUNTY, PA WITH A SMALL THUNDERSTORM THERE. ANOTHER VORT MAX APPROACHES WESTERN NY BY 12Z MONDAY AND IS PROGGED TO BE CENTERED OVER THE FA AROUND 18Z AS THE UPPER LOW LIFTS ACROSS WESTERN NY. THE AVN IS STRONGER THAN THE ETA MODEL WITH THIS FEATURE. WILL GO WITH LIKELY POPS ON MONDAY AND CUT BACK TO CHC MONDAY NIGHT AS THE S/W LIFTS OUT OF THE AREA. ON TUESDAY...THE ATMOSPHERE BEGINS TO DRY OUT AS THE UPPER LOW LIFTS NORTH OF THE AREA ALONG THE ST LAWRENCE RIVER VALLEY. LINGERING CHC OF SH>RA BUT SHOULD BECOME PTSUNNY MOST AREAS DURING THE DAY. .BGM...NONE. JML
In the hours before
Special weather statement, May 27, 6:30 PM EDT, 1 hour 19 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044- 047-043-272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 630 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430 AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Special weather statement, May 27, 6:45 PM EDT, 1 hour 4 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044- 047-043-272330- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 645 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430 AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Local storm report, May 27, 6:48 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
648 PM EDT SUN MAY 27 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MORAVIA NY .5 INCH HAIL
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM MORAVIA NY 60 MPH TSTM GUST
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM SEMPRONIUS NY WIND DAMAGE
05/27/01 CAYUGA TREE DOWN
0454 PM DE WITT NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0455 PM JAMESVILLE NY .88 INCH HAIL
05/27/01 ONONDAGA
0458 PM SYRACUSE NY .88 INCH HAIL
05/27/01 ONONDAGA
0459 PM CAMILLUS NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0620 PM PITTSTON PA WIND DAMAGE
05/27/01 LUZERNE TREES AND WIRES DOWNLocal storm report, May 27, 7:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
736 PM EDT SUN MAY 27 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MORAVIA NY .5 INCH HAIL
05/27/01 CAYUGA RPTD BY SKYWARN
0435 PM LAPEER NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0435 PM LAPEER NY
05/27/01 CORTLAND *** 3 INJ ***
3 PEOPLE STRUCK BY
LIGHTNING...1 CRITICAL
INJURY
0440 PM CORTLAND NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0445 PM SEMPRONIUS NY WIND DAMAGE
05/27/01 CAYUGA TREE DOWN
0445 PM MORAVIA NY 60 MPH TSTM GUST
05/27/01 CAYUGA RPTD BY SKYWARN
0445 PM CORTLAND NY WIND DAMAGE
05/27/01 CORTLAND TREES DOWN
0454 PM DE WITT NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0455 PM JAMESVILLE NY .88 INCH HAIL
05/27/01 ONONDAGA
0458 PM SYRACUSE NY .88 INCH HAIL
05/27/01 ONONDAGA
0459 PM CAMILLUS NY .5 INCH HAIL
05/27/01 ONONDAGA RPTD BY SKYWARN
0620 PM PITTSTON PA WIND DAMAGE
05/27/01 LUZERNE TREES AND WIRES DOWN
TThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.